Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 12, 1995, 4:57 PM CST for Edwards County, Kansas. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 1995, 4:57 PM CST (22:57 UTC)
- Expired
- Mar 12, 1995, 5:45 PM CST
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 122302 RRA SVRDDC KSC047-122345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 457 PM CST SUN MAR 12 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...EDWARDS COUNTY... AT 500 PM CST RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 10 MILES SOUTH OF KINSLEY MOVING TOWARD THE NORTHEAST AT 45 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. THE CURRENT TRACK OF THIS STORM WILL CARRY IT ACROSS HIGHWAY 50 JUST EAST OF KINSLEY BY 420 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTI~L THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:22 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 12, 3:22 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CST SUN MAR 12 1995 PBLM TNGT WL BE WWRD XTNT OF PCPN & TEMPS IN DRY AIR WRN ZNS. DRY LN THRU DDC & SLGT SSW CMPNT TO WNDS OVR WRN KS SHD MEAN MORE DRYING IN BNDRY LYR DESPITE MSTR ADVTN ARND H7. THUS WRN ZNS P/C TNGT. DRY AIR & SHFT TO NW WND SHD GIVE LOWS AS IN GOING FCST. ERN ZNS SHD SEE DRIER AIR TWRD MRNG AS UPR LOW ON SRN TRACK SINKS SE. FNT MAY STALL & START ISENT LIFT ANRND PTT/P28 TMRW. WL HV TO WATCH THAT AREA TNGT. DWNSLP COMPNT IN NW WNDS TMRW SO WL NEED TO BUMP HIGHS UP A TAD. REST OF FCST LKS HUNKY-DORY. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:52 PM CST | Severe Thunderstorm Warning | DDC | Clark | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.